MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported following a intraocular lens implant procedure 2 years ago, she had blurry vision and diplopia.She approached a specialist and they did muscle surgery on her and corrected the diplopia.However, her vision was still very blurry.She went to another surgeon who did a yag on her which helped some, but there is still a blurry area in her vision.She went to another surgeon who states that something had happened during surgery to cause this and the only way to fix it is to do an iol exchange which they will not do due to the risk of being her other eye is legally blind.She has lost her job due to her vision impairment.Additional information has been requested which states there was no patient harm and no hospitalization required.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated, the product met release criteria.Information was provided that indicated, a qualified cartridge, handpiece, and viscoelastic were used.The product investigation could not identify a root cause for the reported complaint.The customer completed questionnaire indicated, that in the surgeon's opinion, the intraocular lens (iol) did not cause or contribute to the event.A procedure occurred post implant, which had helped patient's vision according to the file.The patient has an ocular history with the other eye.At this time, an iol exchange was deemed too risky.As last surgeon decided it will not occur, due to the risk being her other eye is legally blind.If additional information becomes available, the file will be reopened and updated.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15297295
Report Number1119421-2022-01853
Device Sequence Number2710630
Product Code HQL
UDI-Device Identifier00380655093139
UDI-Public00380655093139
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.170
Device Lot Number15054212
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR
Patient SexFemale